Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 43, NWS Little Rock, AR

May 25, 2021Polk County, Scott County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 25, 2021, 9:16 PM CDT for Polk County, Scott County, Arkansas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 9:16 PM CDT (02:16 UTC)
Expired
May 25, 2021, 10:36 PM CDT
In force
80 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WGUS54 KLZK 260216
FFWLZK
ARC113-127-260515-
/O.NEW.KLZK.FF.W.0043.210526T0216Z-210526T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
916 PM CDT Tue May 25 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northeastern Polk County in western Arkansas...
  Southeastern Scott County in western Arkansas...

* Until 1215 AM CDT.

* At 914 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is likely ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Cardiff, Cedar Creek, Harvey, Olio, Parks, Union Hill, Nola and 
  Blue Ball.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report flooding to your local law enforcement agency when you 
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3497 9400 3497 9371 3475 9371 3472 9378
      3471 9387 3467 9388 3467 9393 3463 9393
      3460 9404 3465 9400 3481 9398

FLASH FLOOD...RADAR INDICATED

$$

232
1 follow-up statement
473 
WGUS74 KLZK 260336
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1036 PM CDT Tue May 25 2021

ARC113-127-260346-
/O.CAN.KLZK.FF.W.0043.000000T0000Z-210526T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Polk AR-Scott AR-
1036 PM CDT Tue May 25 2021

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN POLK AND 
SOUTHEASTERN SCOTT COUNTIES...

The heavy rain has ended. Areal flooding will continue to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3497 9400 3497 9371 3475 9371 3472 9378
      3471 9387 3467 9388 3467 9393 3463 9393
      3460 9404 3465 9400 3481 9398

$$

232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:36 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 25, 6:36 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
636 PM CDT Tue May 25 2021

.AVIATION...
Upper level disturbance continues to move across the region. This
impulse combined with daytime heating is producing scattered
convection that will impact primarily the northern terminals
through 06Z. Only widely scattered precipitation is expected
through the remainder of the period but low clouds will likely
impact the majority of the terminals around daybreak. VFR to MVFR
conditions this evening will becoming IFR and then rebound to VFR
by late Wednesday morning.

&&

.PREV DISCUSSION...(ISSUED 249 PM CDT Tue May 25 2021)
Short Term and Extended...
Southwesterly flow aloft continues across the area, with embedded
shortwaves producing areas of precipitation, with brief periods of
dry weather between systems. At the surface, a cold front will be
pushing into the area late Thursday afternoon into Friday, which
will result in significantly higher rain chances. There may be some
chances for severe weather across the area Thursday night as the
front pushes into an area of instability.

There have been a number of inquiries about the upcoming 3-day
holiday weekend. High temperatures on Saturday and Sunday look to be
quite pleasant in the wake of the cold front, with highs in the 70's
in most areas. A bit of a ridge will start to build by Monday, and
temperatures will warm up well into the 80's.

As far as rain chances are concerned, there may be a few showers and
thunderstorms across the southern and western half of the state on
Saturday, but Sunday and Monday should be dry.

The pattern aloft will become southwesterly again by early in the
week, and rain chances will return by Tuesday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...56
Hazardous weather outlook, May 25, 6:40 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
640 PM CDT Tue May 25 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
640 PM CDT Tue May 25 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This evening and Tonight

Scattered to numerous showers with isolated thunderstorms will be
possible this evening with the coverage and intensity decreasing
after midnight. Gusty winds will be possible with the stronger
storms but locally heavy rainfall will be the primary concern.
Organized severe storms are not anticipated.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Shower and thunderstorm chances are in the forecast through Friday.
A complex of storms is forecast to affect parts of northern and
western Arkansas later Thursday night into early Friday. There is
the potential for some strong and severe storms if the activity
remains organized. Damaging winds and locally heavy rainfall will
be the main concerns.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56

In the hours before

Local storm report, May 25, 7:51 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      3 NNE ROVER             34.98N  93.38W
05/25/2021                   YELL               AR   LAW ENFORCEMENT

            WATER WAS REPORTED OVER HWY 27 JUST NORTH OF ROVER,
            MAKING THE ROAD IMPASSABLE.

&&

EVENT NUMBER LZK2100650

232
Local storm report, May 25, 8:01 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
801 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      MENA                    34.58N  94.24W
05/25/2021                   POLK               AR   LAW ENFORCEMENT

            STREET FLOODING REPORTED IN THE CITY OF MENA.

&&

EVENT NUMBER LZK2100651

232
Local storm report, May 25, 9:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
908 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      WALDRON                 34.90N  94.09W
05/25/2021                   SCOTT              AR   LAW ENFORCEMENT

            SCOTT COUNTY SHERIFF'S DEPARTMENT REPORTED SEVERAL
            PORTIONS OF HWY 71 UNPASSABLE DUE TO ELEVATED
            RIVERS/STREAMS AROUND MANSFIELD, WALDRON, AND Y CITY.

&&

EVENT NUMBER LZK2100652

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:03 PM CDTFlash Flood WarningLZKYell5 hr
May 25, 7:28 PM CDTFlash Flood WarningLZKPolk, Scott2 hr
May 25, 7:47 PM CDTRiver Flood AdvisoryLZKPrairie4 min
May 25, 8:19 PM CDTFlash Flood WarningLZKPolk, Scott2 hr
May 25, 9:41 PM CDTAreal Flood WarningLZKPolk, Scott3 hr
May 25, 10:32 PM CDTAreal Flood WarningLZKLogan, Polk, Scott3 hr
May 25, 10:50 PM CDTFlash Flood WarningLZKLogan, Pope, Yell116 min
May 25, 11:59 PM CDTAreal Flood WarningLZKYell6 hr
May 26, 12:44 AM CDTAreal Flood WarningLZKCleburne, Pope, Searcy, Van Buren6 hr
May 26, 12:48 AM CDTRiver Flood WarningLZKYell4 days
May 26, 3:56 AM CDTFlash Flood WarningLZKCalhoun, Ouachita3 hr
May 26, 9:30 AM CDTRiver Flood AdvisoryLZKPrairie22 hr
May 26, 9:38 AM CDTRiver Flood AdvisoryLZKYell10 hr

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.